# SDR 3SVA05072022

- Difficulty date: May 7, 2022
- Submitted: May 9, 2022
- Operation: Air carrier
- Aircraft: N441SK
- Make and model: Cessna 441
- Aircraft serial: 4410159
- Aircraft time: 22,000 hours, 19,700 cycles
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bolt
- Part number: NAS464P522
- Part serial: NSN
- Condition: Broken
- Location: Zone 700
- Component: Drag Brace, Cessna
- Component part number: 51420023
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE CLEANING AND GENERAL CARE OF THE AIRCRAFT IN THE HANGAR, A RAMP ATTENDANT NOTICED ONE OF THE CLAMPS SECURING THE TAXI LIGHT HARNESS TO THE AFT DRAG BRACE ASSEMBLY WAS LOOSE.  IT IS NORMALLY SECURED TO THE NAS 464 BOLT THAT ATTACHED THE FORWARD AND AFT DRAG BRACE TOGETHER.  ON FURTHER INSPECTION BY MX PERSONNEL, IT WAS NOTICED THAT THE NAS464 BOLT HAD BROKEN IN HALF WITH THE HEAD PORTION HAVING WORKED OUT, AND HANGING BY THE TAXI LIGHT WIRE HARNESS.  THE OTHER PORTION OF THE BOLT WAS STILL SECURED IN THE DRAG BRACES, RETAINED BY TENSION.  THE RELATIONSHIP OF THE DRAG BRACES IS THAT WHEN THE GEAR IS EXTENDED, THEY ARE HELD IN AN "OVERCENTER" CONDITION BY THE INTERNALLY LOCKING GEAR ACTUATOR.  THIS ALLOWS LANDING AND TAXI LOADS TO BE CARRIED BY THE DRAG BRACES INTO THE STRUCTURE INSTEAD OF THE ACTUATOR ITS SELF.  THE TOTAL LOSS OF THIS BOLT WOULD CAUSE THE NLG TO COLLAPSE.  THERE HAVE BEEN NO KNOWN OPERATIONAL DIFFICULTIES REGARDING THE LANDING GEAR ON THIS AIRPLANE.
